MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J333H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was being done when the sutures broke (e.G.Removal from package, during passage through tissue, during tying, post-op, etc.)? what tissue was being approximated or sutured when they broke? does the surgeon suspects the needle tip was retained in the patient? where is the needle retained; in what structure? are there plans to remove the retained needle piece? did the 3 cases of suture breakage and the case of needle breakage occurred during the same procedure? patient¿s current status? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events submitted via medwatch # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a gyn procedure on (b)(6) 2021 and suture was used.During the procedure, it was reported that needle tip broke approximately 2-3mm.It was also reported that the needle was not found.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/10/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that ten unopened samples of product code j333h were received for evaluation.Visual inspection of the unopened samples and no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needles breakage was observed on body, tip, or swage area.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not received for evaluation.(b)(4).Date sent to the fda: 5/10/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11595506
Report Number2210968-2021-02916
Device Sequence Number17006638
Product Code GAM
UDI-Device Identifier10705031038912
UDI-Public10705031038912
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberJ333H
Device Catalogue NumberJ333H
Device Lot NumberQKMLHE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1